Alert archive / Georgia / Frost Advisories in 2018

Frost Advisory 7, NWS Charleston, SC

November 21, 2018Jenkins County, Screven County, Georgia; Allendale County, South Carolina

NWS Charleston, SC issued this frost advisory at Nov 21, 2018, 10:24 PM EST for Jenkins County, Screven County, Georgia; Allendale County, South Carolina. It took effect at Nov 22, 2018, 4:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2018, 10:24 PM EST (03:24 UTC)
In effect from
Nov 22, 2018, 4:00 AM EST
Expired
Nov 22, 2018, 8:00 AM EST
In force
4 hr
Issued by
NWS Charleston, SC

Counties Jenkins County, GA, Screven County, GA, Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 3.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2018-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2018-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1572 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

486 
WWUS72 KCHS 220324
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
1024 PM EST Wed Nov 21 2018

GAZ087-088-SCZ040-221130-
/O.NEW.KCHS.FR.Y.0007.181122T0900Z-181122T1300Z/
Jenkins-Screven-Allendale-
Including the cities of Millen, Sylvania, and Allendale
1024 PM EST Wed Nov 21 2018

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY...

The National Weather Service in Charleston has issued a Frost
Advisory, which is in effect from 4 AM to 8 AM EST Thursday.

* TEMPERATURES...in the mid 30s.

* IMPACTS...Scattered frost could harm sensitive outdoor 
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to protect sensitive outdoor vegetation.

&&

$$
2 follow-up statements
713 
WWUS72 KCHS 220802
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
302 AM EST Thu Nov 22 2018

GAZ087-088-SCZ040-221300-
/O.CON.KCHS.FR.Y.0007.181122T0900Z-181122T1300Z/
Jenkins-Screven-Allendale-
Including the cities of Millen, Sylvania, and Allendale
302 AM EST Thu Nov 22 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* TEMPERATURES...in the mid 30s.

* IMPACTS...Scattered frost could harm sensitive outdoor 
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to protect sensitive outdoor vegetation.

&&

$$
336 
WWUS72 KCHS 221240
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
740 AM EST Thu Nov 22 2018

GAZ087-088-SCZ040-221345-
/O.EXP.KCHS.FR.Y.0007.000000T0000Z-181122T1300Z/
Jenkins-Screven-Allendale-
Including the cities of Millen, Sylvania, and Allendale
740 AM EST Thu Nov 22 2018

...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING...

Temperatures across the area are rising and the frost advisory 
has been allowed to expire. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 21, 10:22 PM EST, 2 minutes earlier.

Area forecast discussion, Nov 21, 10:22 PM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1022 PM EST Wed Nov 21 2018

.SYNOPSIS...
High pressure will prevail through Friday, then a low pressure
system will move through on Saturday. A cold front will move
through Sunday night followed by high pressure into the middle
of next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Temperatures continue to fall quicker than expected within a
decoupled boundary layer with nearly ideal radiational
conditions in place. Several observations sites across the
interior are already in the upper 30s per 21/03z observations
and the latest RAP and H3R are both trending cooler with
overnight lows. The latest data support lows bottoming out in
the mid 30s in the Millen-Allendale corridor. While some
recoupling of the boundary layer is likely prior to daybreak as
the pressure gradient begins to tighten, it appears there will
not be enough wind to preclude scattered frost formation across
parts of Jenkins, Screven and Allendale Counties. In fact, some
data show a few spots briefly dropping to the freezing mark
right at sunrise. A Frost Advisory will be issued from 4-8 AM
for Jenkins, Screven and Allendale Counties. Some scattered
frost could reach into extreme northern Hampton and northwest
Colleton Counties, as well as areas north of Lake Moultrie in
Berkeley County, but the impacts areas will remain fairly
limited; not enough for an advisory. Elsewhere across the far
interior, patchy frost will be possible in mainly sheltered
areas. Updated lows range from the mid 30s for areas near the
CSRA to the upper 40s along the beaches.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
Cool high pressure will prevail on Thursday while an upper
shortwave digs across the central Gulf Coast states. A coastal
trough will slowly develop off our coast Thursday night through
Friday, with moist isentropic ascent spreading clouds and
scattered showers into the area from the southeast. The best
rain chances will be along the coast.

A stronger upper trough will move into the mid-Mississippi
Valley Friday night, allowing a surface low to develop and move
from southern GA to a position off the SC/GA coast by daybreak
Saturday. Fairly widespread rain showers are expected across the
area Friday night into Saturday morning, quickly abating from
southwest to northeast during the day as the low pulls out of
the area.

Highs will be below normal Thursday and Friday with readings in
the mid 50s north to lower 60s south. A warm front will lift
north midday Saturday, allowing for a substantial rise in temps
with highs reaching the low to mid 70s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
While a fair bit of uncertainty continues, some improvement in
conditions is looking possible Sunday as the low pulls away from
the area with a drier atmospheric column filling back in over
the region temporarily. An upstream phase-locked low pressure
system will then transit northeast near the Great Lakes region,
pulling Gulf moisture well inland and supporting an additional
period of elevated POPs Sunday night into Monday as a cold front
crosses the forecast area. Drier high pressure is then expected
to persist into mid-next-week.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
VFR.

Extended Aviation Outlook: Flight restrictions become
increasingly likely Friday through Saturday as low pressure
impacts the area. Otherwise VFR conditions expected.

&&

.MARINE...
Tonight: High pressure will build in from the Great Lakes
region which will help turn the low level flow from northerly to
more northeasterly overnight. As the high builds in, the
pressure gradient will tighten considerably, resulting in
increasing wind speeds. Winds this evening will start off in the
10-15 knot range, becoming at least 15-20 knots by sunrise
Thursday. In fact, winds will strengthen sufficiently across the
Charleston County waters and the outer Georgia waters to raise
Small Craft Advisories by 10z. The advisories will then expand
to other zones beyond that. Seas will increase, becoming 2-4 ft
out to 20 nm and 4-5 ft beyond by daybreak Thursday.

A tight northeast gradient will exist Thursday through Friday
evening due to strengthening high pressure inland and a coastal
trough offshore. Solid Small Craft Advisory conditions
anticipated during this period outside Charleston Harbor. Thus
we've issued Small Craft Advisory headlines for these areas. 25
kt gusts look like a pretty good bet Thursday night into Friday
in Charleston Harbor but we held off on a headline for that zone
at this time.

Seas will gradually subside over the nearshore waters from late
Saturday into Sunday but another round of advisories is
possible late Sunday into Monday behind another cold front.

&&

.TIDES/COASTAL FLOODING...
Strong northeast winds Wednesday night through Friday combined
with increasing astronomical effects will likely result in minor
to moderate coastal flooding with the morning high tides
Thursday through Saturday.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Frost Advisory from 4 AM to 8 AM EST Thursday for GAZ087-088.
SC...Frost Advisory from 4 AM to 8 AM EST Thursday for SCZ040.
MARINE...Small Craft Advisory from 7 AM Thursday to 11 PM EST Saturday
     for AMZ352.
     Small Craft Advisory from 5 AM Thursday to 5 AM EST Sunday for
     AMZ350.
     Small Craft Advisory from 7 AM Thursday to 5 PM EST Saturday
     for AMZ354.
     Small Craft Advisory from 5 AM Thursday to 6 PM EST Monday for
     AMZ374.

&&
Hazardous weather outlook, Nov 21, 10:24 PM EST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1024 PM EST Wed Nov 21 2018

GAZ117-119-139-141-SCZ048>051-230330-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
1024 PM EST Wed Nov 21 2018

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Coastal Flooding: Strengthening northeast winds and increasing
astronomical effects will likely result in minor to moderate coastal
flooding with the high tides Thursday, Friday, and Saturday
mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-GAZ099>101-114>116-118-137-138-140-SCZ042>045-
047-052-230330-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-Candler-Bulloch-Effingham-Tattnall-Evans-Inland Bryan-
Inland Chatham-Long-Inland Liberty-Inland McIntosh-Hampton-
Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-
Tidal Berkeley-
1024 PM EST Wed Nov 21 2018

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-SCZ040-230330-
Jenkins-Screven-Allendale-
1024 PM EST Wed Nov 21 2018

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Nov 21, 7:04 PM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
704 PM EST WED NOV 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     FLOOD            1 ESE HERNDON           32.81N  82.11W
11/21/2018                   JENKINS            GA   PUBLIC

            A MEMBER OF THE PUBLIC REPORTED JOHNSON ROAD WAS
            FLOODED AND NOT PASSABLE DUE TO RIVER FLOODING ALONG THE
            OGEECHEE RIVER. THE RIVER GAGE AT MIDVILLE REMAINS ABOVE
            FLOOD STAGE AT 6.38 FEET. FLOOD STAGE IS 6.0 FEET.

&&

EVENT NUMBER CHS1800964

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 3:04 AM ESTCoastal Flood AdvisoryCHS6 hr
Nov 22, 3:15 AM ESTGale WatchCHS12 hr
Nov 22, 3:15 AM ESTSmall Craft AdvisoryCHS3 days
Nov 22, 3:06 PM ESTGale WarningCHS34 hr

Nearby

Frost Advisories in Georgia, 2018Frost Advisories in South Carolina, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.